Another question about neurologists

Discussion in 'General Parenting' started by ML, Jan 2, 2010.

  1. ML

    ML Guest

    Manster's tics are getting worse. He told me about an urge he had to tighten his cheek muscle but he'd been doing it so much that it hurt to do it any more. I hadn't even noticed, but he has been eye blinking more.

    I'm wondering if I should take him to see a Neuro. Then again, even if he got the diagnosis label, it likely wouldn't change our treatment which is being orchestrated by our psychiatrist (very good at what she does). He's on zoloft and clonodine and tolerates them well. The c. may need to be increased but I hate to introduce more fatigue. Such a tradeoff with benefits and side effects.

    Would the same advice be that given to kittengirl?

    Thanks for any thoughts and or opinions.

    ML
     
  2. timer lady

    timer lady Queen of Hearts

    ML, it doesn't hurt to have all bases covered. It may be the same treatment or it may not - you can't know that until difficult child is checked by neuro.

    Go with your mom "gut" ~ mom's always know when it's time to have things checked out.
     
  3. TerryJ2

    TerryJ2 Well-Known Member

    Sigh. I would hate to change medications that are working, but then maybe they aren't the culprit. I'd check it out. Poor kid.
     
  4. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'd probably check it out too. by the way, we increased difficult child's Clonidine in November (doubled it) and other than the first day or two he did not have any extra fatigue.
     
  5. susiestar

    susiestar Roll With It

    I urge you to find a GOOD neuro. We have had miserable luck with the one we switched to for Jessica. He is openly disinterested in figuring out what will help her. Has told me over the phone to not bother him with her tremors/shaking/spasms. The pain doctor we are seeing is appalled, and lost substantial respect for him because he will not return calls or help in any way other than what he is doing for her seizures.

    Non-stop muscle tics/tremors can be intensely painful. There may be other treatments that can help. It would at least be worth the initial appointment and evaluation to see if other things can be done. I know botox is sometimes used for muscle tics and tremors, esp when they are causing pain.
     
  6. tictoc

    tictoc New Member

    Hi,
    It sounds like a trip to the neuro is in order. Manster is at the age when tics can start to increase (before, hopefully, declining again). How much clonidine does he take? My difficult child takes a whopping dose of clonidine (.4 mg, in the form of wearing two .2 mg patches simultaneously). He was sleepy for a few days every time we increased the dose, but the sleepiness wore off quickly.

    Mouth tics can be very painful and the type you described can also lead to a headache. difficult child never complains about his tics EXCEPT when they involve his mouth. I have an "eat all the popsicles you want" policy when he is having a mouth tic. They can help with the mouth pain, but unfortunately not with the headache.

    Good luck.
     
  7. ML

    ML Guest

    Manster is taking 2 mg a day of clonidine .5 in am and 1.5 night currently so I suppose if we had to increase we could. The other stuff he takes is asthma and allergy medications and a small dose of zoloft (a fraction of a hair less than the minimum actually so this could also be upped). I'm going to find a GOOD neuro if only for a one time consult to cover all bases.

    Thanks everyone. Susie, I get so upset every time I think of what those jerks put Jess through.
     
Loading...